Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 209, NWS Amarillo, TX

September 5, 20124 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 5, 2012, 5:03 PM CDT for 4 counties in Texas. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2012, 5:03 PM CDT (22:03 UTC)
Expired
Sep 5, 2012, 6:00 PM CDT
In force
57 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Carson County, TX, Hutchinson County, TX, Moore County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 47 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 5:45 PM CDTTSTM WND GST 65Fritch, TXROD IRON BENCH MOVED BY WIND OFF PORCH.
Sep 5, 5:45 PM CDTHAIL 12 S Fritch, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 3:19 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1415 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1651 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WUUS54 KAMA 052203
SVRAMA
TXC065-233-341-375-052300-
/O.NEW.KAMA.SV.W.0209.120905T2203Z-120905T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
503 PM CDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHEASTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 600 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES SOUTH OF FRITCH...OR 16 MILES SOUTHWEST OF
  BORGER...AND MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BORGER...             SANFORD...            LAKE MEREDITH...
  FRITCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3578 10199 3575 10117 3546 10146 3553 10190
TIME...MOT...LOC 2203Z 181DEG 12KT 3555 10164

$$
BJS
3 follow-up statements
477 
WWUS54 KAMA 052211
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
511 PM CDT WED SEP 5 2012

TXC065-233-341-375-052300-
/O.CON.KAMA.SV.W.0209.000000T0000Z-120905T2300Z/
HUTCHINSON TX-MOORE TX-POTTER TX-CARSON TX-
511 PM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARSON...NORTHEASTERN POTTER...SOUTHEASTERN MOORE AND SOUTHERN
HUTCHINSON COUNTIES UNTIL 600 PM CDT...

AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTH OF FRITCH...OR 15 MILES SOUTHWEST OF BORGER...
MOVING NORTH AT 15 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  BORGER...             SANFORD...            LAKE MEREDITH...
  FRITCH...

THIS STORM WILL DIRECTLY AFFECT THE TOWN OF FRITCH WITH DESTRUCTIVE 
WINDS AND DAMAGING HAIL...POSSIBLY IN EXCESS OF GOLF BALL SIZE.  
RESIDENTS OF FRITCH ARE URGED TO TAKE THIS STORM VERY SERIOUSLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3578 10199 3575 10117 3546 10146 3553 10190
TIME...MOT...LOC 2209Z 181DEG 12KT 3557 10164

$$
BJS
760 
WWUS54 KAMA 052230
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT WED SEP 5 2012

TXC065-233-341-375-052300-
/O.CON.KAMA.SV.W.0209.000000T0000Z-120905T2300Z/
HUTCHINSON TX-MOORE TX-POTTER TX-CARSON TX-
530 PM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARSON...NORTHEASTERN POTTER...SOUTHEASTERN MOORE AND SOUTHERN
HUTCHINSON COUNTIES UNTIL 600 PM CDT...

AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 4 MILES SOUTH OF FRITCH...OR 13 MILES SOUTHWEST OF BORGER...
MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  BORGER...             SANFORD...            LAKE MEREDITH...
  FRITCH...

THIS STORM IS STILL ON A PATH TO DIRECTLY AFFECT THE TOWN OF FRITCH 
WITH DESTRUCTIVE WINDS AND DAMAGING HAIL...POSSIBLY IN EXCESS OF 
GOLF BALL SIZE.  RESIDENTS OF FRITCH ARE URGED TO CONTINUE TO TAKE 
THIS STORM VERY SERIOUSLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3578 10199 3575 10117 3546 10146 3553 10190
TIME...MOT...LOC 2229Z 204DEG 5KT 3558 10160

$$
BJS
196 
WWUS54 KAMA 052300
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
600 PM CDT WED SEP 5 2012

TXC065-233-341-375-052310-
/O.EXP.KAMA.SV.W.0209.000000T0000Z-120905T2300Z/
HUTCHINSON TX-MOORE TX-POTTER TX-CARSON TX-
600 PM CDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARSON...
NORTHEASTERN POTTER...SOUTHEASTERN MOORE AND SOUTHERN HUTCHINSON
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2.

LAT...LON 3578 10199 3575 10117 3546 10146 3553 10190
TIME...MOT...LOC 2300Z 204DEG 5KT 3562 10158

$$
BJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:50 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 5, 3:50 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT WED SEP 5 2012

.DISCUSSION...
MAIN FOCUS IS ON THUNDERSTORM CHANCES THROUGH FRIDAY NIGHT INCLUDING
SEVERE WEATHER POTENTIAL...AND COOLER TEMPERATURES TO INVADE THE
REGION FRIDAY INTO THE WEEKEND BEHIND A STRONG COLD FRONT.

SURFACE COLD FRONT HAS PULLED UP NEARLY STATIONARY ACROSS THE TX
PANHANDLE THIS AFTERNOON...ROUGHLY BISECTING THE TX PANHANDLE FROM
NORTHEAST TO SOUTHWEST. A COUPLE OTHER BOUNDARIES/CONVERGENCE ZONES
AREA ALSO IN PLACE ACROSS THE AREA BASED ON RADAR/SATELLITE
IMAGERY...INCLUDING ONE ORIENTED MORE WEST/EAST NEAR THE SOUTHERN CWA
BORDER AND MORE OF A MOISTURE BOUNDARY EXTENDING SOUTH FROM NEAR
DALHART. QUITE A MOISTURE GRADIENT IN PLACE ACROSS THE AREA...WITH SFC
DEWPOINTS RANGING FROM THE UPPER 30S AT CLAYTON NM AND SPRINGFIELD CO
TO THE MID 60S IN THE SOUTHEAST TX PANHANDLE. LAPS/RUC ANALYSIS
MLCAPE FIELDS MIRROR THIS TREND...WITH VIRTUALLY NO INSTABILITY
ACROSS THE WESTERN OK PANHANDLE...AND 1500-2500 J/KG SOUTHEAST OF THE
FRONT. DEEP LAYER SHEAR IS ON THE ORDER OF 20-30 KTS...SO THIS
COMBINATION OF SHEAR AND CAPE WILL SUPPORT A THREAT OF SEVERE WEATHER
THIS AFTERNOON AND EVENING GENERALLY ALONG AND SOUTHEAST OF A DALHART
TO GUYMON LINE. SUBTLE MID-LEVEL SHORTWAVES CONTINUE TO RIPPLE
ACROSS THE AREA ON THE SOUTHERN FRINGE OF FASTER WEST/NORTHWESTERLY
FLOW SANDWICHED BETWEEN SOUTHERN UPPER RIDGE AND LARGE UPPER TROUGH
OVER CANADA/THE NORTHERN TIER STATES. ONE SUCH SHORTWAVE AND THE RRQ
OF AN UPPER JET STREAK HAVE BEEN SUSTAINING CONVECTION ACROSS THE
EASTERN OK PANHANDLE...WITH A TRAILING LITTLE STRONGER WAVE
APPROACHING OUT OF CO/NORTHERN NM. EXPECT THUNDERSTORMS TO CONTINUE
TO DEVELOP THIS AFTERNOON AND EVENING GIVEN THE COMBINATION OF LOW-
LEVEL AND UPPER-LEVEL FORCING...ALONG WITH THE INSTABILITY IN PLACE.

A 30 KT SOUTHERLY LLJ WILL DEVELOP LATER THIS EVENING IN RESPONSE TO
FALLING PRESSURE/HEIGHTS AT LOW LEVELS ACROSS THE CENTRAL AND
NORTHERN HIGH PLAINS...AS WESTERLY FLOW ALOFT STRENGTHENS AHEAD OF A
STRONG MID/UPPER-LEVEL SHORTWAVE TROUGH DIGGING SOUTHEAST ACROSS THE
NORTHERN ROCKIES. RESULTANT WAA/MOISTURE ADVECTION WILL HELP TO
SUSTAIN CONVECTION THROUGH THE EVENING AND POSSIBLY
OVERNIGHT...ALTHOUGH THE MAIN CLUSTER OF STORMS WILL LIKELY PUSH
SOUTHEAST OF THE AREA AFTER MIDNIGHT. SURFACE WINDS WILL ALSO VEER
AROUND TO THE SOUTHEAST AND EVENTUALLY SOUTH OVERNIGHT IN RESPONSE
TO FALLING SURFACE PRESSURES AHEAD OF THE UPPER WAVE...WHICH WILL
BEGIN TO LIFT THE STALLED SURFACE FRONT BACK NORTHWARD AS A WARM
FRONT.

THE WARM FRONT IS EXPECTED TO LIFT NORTH OF THE PANHANDLES ON
THURSDAY...GIVING WAY TO SOUTHERLY SURFACE FLOW ACROSS THE AREA.
DEEPEST LOW-LEVEL MOISTURE AND ASSOCIATED STRONGEST INSTABILITY
/MLCAPES IN THE 1500-2000 J/KG RANGE/ IS EXPECTED TO BE ACROSS THE
EASTERN HALF OF THE OK PANHANDLE AND NORTHEAST TX PANHANDLE...DIMINISHING
TO THE SOUTHWEST. THE AREA WILL REMAIN ON THE SOUTHERN PERIPHERY OF
STRONGER WESTERLY FLOW ALOFT ACROSS THE CENTRAL AND NORTHERN
PLAINS...AND IT APPEARS THAT ANOTHER WEAK MID-LEVEL SHORTWAVE RIDING
THROUGH THIS FLOW AND SOME UPPER JET ENERGY COULD COMBINE WITH
DESTABILIZATION FROM DAYTIME HEATING TO HELP TRIGGER ADDITIONAL
THUNDERSTORMS. WEAK CONVERGENCE ALONG A SURFACE TROUGH NEAR THE
NORTHWEST CWA MAY ALSO SERVE AS A FOCUS FOR THUNDERSTORMS. DEEP LAYER
SHEAR PROGGED TO BE AROUND 30 KTS IN THE NORTHEAST /DECREASING TO 20
KTS IN THE SOUTH/ COMBINED WITH THE AVAILABLE INSTABILITY WILL
SUPPORT A SEVERE THREAT ONCE AGAIN. A 40 KT LLJ DEVELOPING THURSDAY
NIGHT AHEAD OF A STRONG COLD FRONT IMPINGING ON THE AREA MAY HELP TO
SUSTAIN CONVECTION OVERNIGHT.

THE MUCH ADVERTISED STRONG COLD FRONT IS STILL ON SCHEDULE TO SWEEP
THROUGH THE PANHANDLES ON FRIDAY...LIKELY PASSING THROUGH ALL BUT
THE SOUTHEAST TX PANHANDLE BY MIDDAY. SOME CHANCE FOR RAIN WILL
ACCOMPANY THE FRONT...HOWEVER THE TIME OF DAY OF ITS PASSAGE AND DRY
AIR ADVECTION BEHIND IT WILL LIMIT THE CHANCES. PRECIPITATION
CHANCES LOOK TO BE LIMITED PRIMARILY TO THE EASTERN PANHANDLES AND
FAR SOUTHERN TX PANHANDLE. SOME DECENT MID AND UPPER-LEVEL FORCING
WILL GRAZE THE AREA AS THE POTENT WAVE DIVES SOUTHEAST ACROSS THE
CENTRAL PLAINS FRIDAY INTO THE LOWER/MID MS VALLEY BY SATURDAY
MORNING. HOWEVER...THESE DYNAMICS WILL LARGELY LAG THE SURFACE FRONT
AND THUS WILL BE BATTLING DRY AIR AND MAY LARGELY GO TO WASTE. JUST
ENOUGH MOISTURE MAY LINGER IN THE SOUTH TO SUPPORT A SMALL CHANCE OF
RAIN AS THE DYNAMICS SWING ACROSS THROUGH FRIDAY NIGHT. THE GFS
REMAINS MUCH MORE BULLISH WITH QPF THAN THE NAM AND ECMWF...BUT
APPEARS WAY OVERDONE WITH LOW-LEVEL MOISTURE. COULD SEE A FEW STRONG
STORMS IN THE SOUTHEAST FRIDAY AFTERNOON/EVENING BASED ON ITS
SOLUTION...BUT AGAIN BELIEVE IT IS TOO MOIST AND THUS ITS INSTABILITY
IS WAY OVERDONE. ANY THREAT FOR PRECIP WILL SLIDE SOUTHEAST OF THE
AREA LATE FRIDAY NIGHT AS A STRONG SURFACE HIGH BUILDS IN BEHIND THE
FRONT.

DRY CONDITIONS ARE THEN EXPECTED SATURDAY INTO MID NEXT WEEK.
SIGNIFICANT COOL DOWN STILL EXPECTED FRIDAY INTO SATURDAY BEHIND THE
FRONT...WITH HIGHS IN THE 70S TO LOWER 80S ON SATURDAY. TEMPS WILL
THEN GRADUALLY MODERATE SUNDAY INTO MID NEXT WEEK AS A DAMPENED UPPER
RIDGE SLIDES EAST ACROSS THE AREA EARLY IN THE WEEK...GIVING WAY TO A
MORE ZONAL FLOW ALOFT BY MID WEEK. NEXT COLD FRONT MAY DROP IN
TUESDAY NIGHT OR WEDNESDAY...BUT LOOKS MUCH WEAKER THAN THE FRIDAY
ONE.

KB

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED INTO MID
NEXT WEEK. NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER
GUSTS FRIDAY BEHIND A STRONG COLD FRONT...BUT RELATIVE HUMIDITIES
WILL REMAIN AROUND 30 PERCENT OR HIGHER.

KB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  95  66  82  54 /  40  20  20  20  20
BEAVER OK                  67  98  68  81  54 /  20  40  40  30  10
BOISE CITY OK              59  94  64  76  50 /  20  30  20  10  10
BORGER TX                  68  99  70  83  58 /  30  30  20  20  10
BOYS RANCH TX              66  98  67  82  57 /  30  20  20  20  10
CANYON TX                  65  95  65  83  55 /  40  20  20  20  20
CLARENDON TX               70  98  69  88  59 /  50  20  20  20  20
DALHART TX                 62  96  60  80  51 /  20  30  20  10  10
GUYMON OK                  63  95  66  79  53 /  20  30  30  20  10
HEREFORD TX                64  94  65  82  55 /  30  20  20  20  20
LIPSCOMB TX                69  98  68  82  56 /  40  30  30  30  10
PAMPA TX                   66  96  68  82  55 /  40  20  20  20  20
SHAMROCK TX                70  99  68  89  59 /  50  20  20  20  20
WELLINGTON TX              71 100  69  93  61 /  50  20  20  20  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

09/08
Hazardous weather outlook, Sep 5, 3:35 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
335 PM CDT WED SEP 5 2012

OKZ001>003-TXZ001>020-061100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
335 PM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
PANHANDLES THIS AFTERNOON AND EVENING...AND MAY LINGER INTO THE
OVERNIGHT HOURS. THE HIGHER THUNDERSTORM CHANCES WILL BE FOCUSED
ALONG AND SOUTHEAST OF A LINE FROM DALHART TO GUYMON. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR THESE AREAS GENERALLY ALONG AND
SOUTHEAST OF A DALHART TO GUYMON LINE THROUGH 11 PM CDT. STRONG WIND
GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS WILL
BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN WILL ALSO BE
POSSIBLE...WHICH COULD LEAD TO SOME LOCALIZED FLOODING OR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES THURSDAY THROUGH FRIDAY NIGHT. SOME OF THE STORMS THURSDAY
AFTERNOON AND EVENING COULD BE STRONG TO SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY HAZARDS. THE HIGHER SEVERE WEATHER
THREAT DURING THIS TIME IS EXPECTED TO BE ACROSS THE EASTERN HALF OF
THE OKLAHOMA PANHANDLE INTO THE NORTHEAST AND NORTH CENTRAL TEXAS
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH LATE THIS
EVENING ALONG AND SOUTHEAST OF A DALHART TO GUYMON LINE.

KB

In the hours before

Special weather statement, Sep 5, 4:34 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT WED SEP 5 2012

TXZ018-019-052200-
ARMSTRONG TX-DONLEY TX-
434 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN ARMSTRONG AND
SOUTHERN DONLEY COUNTIES UNTIL 500 PM CDT...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF CLARENDON...MOVING
NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLARENDON...          LELIA LAKE...         HOWARDWICK...
  HEDLEY...             GREENBELT LAKE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Sep 5, 4:40 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
440 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             7 ESE BUSHLAND          35.14N 101.95W
09/05/2012  E1.00 INCH       RANDALL            TX   EMERGENCY MNGR

            HAIL REPORTED AT THE INTERSECTION OF NANCY ELLEN AND
            HILLSIDE

&&

EVENT NUMBER AMA1200658

LG
Local storm report, Sep 5, 4:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     FLASH FLOOD      6 W AMARILLO            35.19N 101.93W
09/05/2012                   POTTER             TX   EMERGENCY MNGR

            SEVERAL REPORTS OF FLOODED ROADWAYS IN THIS AREA.

&&

EVENT NUMBER AMA1200659

LG
Local storm report, Sep 5, 4:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
453 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     2 SE AMARILLO           35.18N 101.79W
09/05/2012                   POTTER             TX   EMERGENCY MNGR

            DAMAGE AT SOFTBALL COMPLEX...TWO SCOREBOARDS DAMAGED
            AND A LIGHT POLE SNAPPED.

&&

EVENT NUMBER AMA1200660

ABM
Local storm report, Sep 5, 4:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 SE AMARILLO           35.16N 101.77W
09/05/2012                   RANDALL            TX   EMERGENCY MNGR

            DAMAGE AT SOFTBALL COMPLEX...TWO SCOREBOARDS DAMAGED
            AND A LIGHT POLE SNAPPED.

&&

CORRECTED EVENT TIME...COUNTY/STATE...LOCATION

EVENT NUMBER AMA1200660

ABM
Local storm report, Sep 5, 4:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
459 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     FLASH FLOOD      2 ESE AMARILLO          35.19N 101.79W
09/05/2012                   POTTER             TX   LAW ENFORCEMENT

            WATER OVER ROSS STREET AT INTERSTATE 40.

&&

EVENT NUMBER AMA1200661

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:43 PM CDTSevere Thunderstorm WarningAMACarson, Potter, Randall47 min
Sep 5, 3:55 PM CDTSevere Thunderstorm WarningAMAPotter, Randall65 min
Sep 5, 4:00 PM CDTSevere Thunderstorm WarningAMAArmstrong45 min
Sep 5, 4:06 PM CDTAreal Flood AdvisoryAMAArmstrong3 hr
Sep 5, 4:16 PM CDTFlash Flood WarningAMAPotter, Randall3 hr
Sep 5, 4:34 PM CDTSevere Thunderstorm WarningAMACarson, Potter41 min
Sep 5, 4:42 PM CDTSevere Thunderstorm WarningAMADeaf Smith44 min
Sep 5, 4:47 PM CDTSevere Thunderstorm WarningAMAOldham, Potter33 min
Sep 5, 4:55 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley39 min
Sep 5, 5:01 PM CDTSevere Thunderstorm WarningAMACarson23 min
Sep 5, 5:14 PM CDTAreal Flood AdvisoryAMADeaf Smith2 hr
Sep 5, 5:56 PM CDTFlash Flood WarningAMAHutchinson2 hr
Sep 5, 6:11 PM CDTSevere Thunderstorm WarningAMAHutchinson, Moore64 min
Sep 5, 6:46 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.